Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 39, NWS Green Bay, WI

June 15, 2008Door County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 15, 2008, 2:29 PM CDT for Door County, Wisconsin. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2008, 2:29 PM CDT (19:29 UTC)
Expired
Jun 15, 2008, 3:20 PM CDT
In force
51 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

County Door County, WI

The radar

The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 2:55 PM CDTHAIL 0.88Baileys Harbor, WI
Jun 15, 2:55 PM CDTHAIL 0.88Egg Harbor, WI
Jun 15, 2:58 PM CDTHAIL 1.755 Nw Jacksonport, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1665 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 151929
SVRGRB
WIC029-152030-
/O.NEW.KGRB.SV.W.0039.080615T1929Z-080615T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
229 PM CDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOOR COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 330 PM CDT

* AT 224 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF EGG HARBOR...OR 13 MILES EAST OF MARINETTE...AND
  MOVING EAST AT 41 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EPHRAIM

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4522 8696 4520 8702 4509 8702 4498 8716
      4493 8716 4499 8737 4506 8733 4508 8747
      4507 8738 4514 8726 4518 8729 4515 8732
      4517 8739 4523 8734 4518 8730 4518 8719
      4530 8708 4529 8695
TIME...MOT...LOC 1929Z 279DEG 36KT 4513 8729

$$

HELMAN
3 follow-up statements
000 
WWUS53 KGRB 151954
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
243 PM CDT SUN JUN 15 2008

WIC029-152030-
/O.CON.KGRB.SV.W.0039.000000T0000Z-080615T2030Z/
DOOR-
243 PM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR DOOR COUNTY...

AT 240 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING UP TO ONE INCH HAIL...AND POSSIBLY DAMAGING 
WINDS.  THIS STORM WAS LOCATED NEAR FISH CREEK...OR 17 MILES EAST OF 
MARINETTE...AND MOVING EAST AT 39 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAILEYS HARBOR BY 250 PM...

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING 
IMMEDIATELY.

LAT...LON 4522 8696 4520 8702 4509 8702 4498 8716
      4493 8716 4499 8737 4506 8733 4508 8747
      4507 8738 4514 8726 4518 8729 4515 8732
      4517 8739 4523 8734 4518 8730 4518 8719
      4530 8708 4529 8695
TIME...MOT...LOC 1943Z 282DEG 34KT 4510 8723

$$

TH
000 
WWUS53 KGRB 152007
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT SUN JUN 15 2008

WIC029-152030-
/O.CON.KGRB.SV.W.0039.000000T0000Z-080615T2030Z/
DOOR-
303 PM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR DOOR COUNTY...

AT 259 PM...A NWS EMPLOYEE REPORTED A SEVERE THUNDERSTORM PRODUCING 
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE NEAR JACKSONPORT.  THIS 
STORM WAS LOCATED NEAR JACKSONPORT...OR 24 MILES NORTHEAST 
OF STURGEON BAY...AND MOVING EAST AT 39 MPH.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING 
IMMEDIATELY.

LAT...LON 4522 8696 4520 8702 4509 8702 4498 8716
      4493 8716 4499 8737 4506 8733 4508 8747
      4507 8738 4514 8726 4518 8729 4515 8732
      4517 8739 4523 8734 4518 8730 4518 8719
      4530 8708 4529 8695
TIME...MOT...LOC 2003Z 282DEG 34KT 4506 8697

$$
TH
000 
WWUS53 KGRB 152020
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT SUN JUN 15 2008

WIC029-152029-
/O.CAN.KGRB.SV.W.0039.000000T0000Z-080615T2030Z/
DOOR-
319 PM CDT SUN JUN 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR DOOR COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.

ISOLATED THUNDERSTORMS MOVING OVER THE AREA MAY STILL PRODUCE GUSTY 
WINDS...SMALL HAIL AND HEAVY RAIN FOR THE REST OF THE AFTERNOON 
HOURS.

LAT...LON 4522 8696 4520 8702 4509 8702 4498 8716
      4493 8716 4499 8737 4506 8733 4508 8747
      4507 8738 4514 8726 4518 8729 4515 8732
      4517 8739 4523 8734 4518 8730 4518 8719
      4530 8708 4529 8695
TIME...MOT...LOC 2019Z 282DEG 34KT 4503 8676

$$

HELMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:45 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 15, 1:45 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
145 PM CDT SUN JUN 15 2008

.UPDATE...WEAK FRONTAL BOUNDARY FROM IMT TO AUW O NEAR LSE TO IOWA AT
130 PM THIS AFTERNOON. AIR MASS BECOMING UNSTABLE AHEAD OF THIS
FRONT. 88D RADAR SHOWS LAKE BOUNDARIES MOVING INLAND TO PROVIDE
CONVERGENCE AND FOCUS OF CONVECTION.  UPDATED FOR ISOLD TO SCT WORDING.

EVEN OVER NRN WI BEHIND THE FRONT COOLER AIR ALOFT IN CYCLONIC
FLOW MAY DEVELOP ISOLD CONVECTION...BUT COOLER DRIER AIR FILTERING
IN BEHIND THE FRONT DIMINISHING INSTABILITY. A WEAK S/W WORKING
INTO NW MN PRODUCED TSRA EARLIER OVER ND WILL MOVE INTO NW WI
LATER THIS AFTN.

TDH
&&

.PREV DISCUSSION...ISSUED AT 328 AM CDT SUN JUN 15 2008...

SHORT TERM...TODAY THROUGH MONDAY...MAIN FCST CONCERN IS THREAT
OF SVR TSTMS THIS AFTERNOON.

SVR TSTMS NEVER DEVELOPED IN GRB CWA YDAY...MAINLY DUE TO A LACK OF
A WELL-DEFINED SFC BOUNDARY AND WEAK LLVL CONVERGENCE. WE SHOULD SEE
A LITTLE STRONGER CONVERGENCE OVER OUR SE COUNTIES THIS AFTERNOON AS
A COLD FRONT MOVES THROUGH THE RGN. MODIFIED FCST SOUNDINGS SHOW
CAPES AROUND 1500 J/KG OVER THE SOUTHERN FOX VALLEY...WITH STG DEEP
LAYER SHEAR AROUND 50 TO 60 KTS. A COUPLE S/W TROFS WILL ALSO MOVE
THROUGH N WI DURING THE DAY. ALTHOUGH SPC HAS REMOVED THE SLGT RISK
FROM OUR FA...THERE APPEARS TO ENOUGH POTENTIAL TO KEEP A MENTION OF
ISOLD SVR IN THE HAZARDOUS WEATHER OUTLOOK FOR AREAS SE OF A LINE
FROM STURGEON BAY TO GREEN BAY TO WAUTOMA DURING THE EARLY TO MID
AFTERNOON. WILL ALSO NEED TO WATCH FOR DEVELOPMENT ALONG THE
SECONDARY FRONT THAT DROPS THROUGH THE AREA DURING THE LATE
AFTERNOON/EVG HOURS...ALTHOUGH INSTABILITY SHOULD BE WANING BY
THEN. HAVE KEPT A CHC OF TSTMS IN THE EVG FCST FOR OUR SE COUNTIES
TO ACCOUNT FOR THIS BOUNDARY.

ON MONDAY...S/W TROFS ROTATING AROUND THE SOUTHERN ONTARIO UPPER LOW
AND CYCLONIC NW FLOW MAY PROVIDE ENOUGH FORCING TO GENERATE SCT
AFTERNOON SHOWERS. TEMPS WILL BE MUCH COOLER...WITH HIGHS IN THE 60S.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY.

UPPER LOW NORTH OF THE GREAT LAKES REGION WILL LINGER INTO THE
MIDDLE OF NEXT WEEK. UPPER LOW ON THE RUN TONIGHT IS CLOSER TO
NORTHEAST WISCONSIN COMPARED TO THE RUN LAST NIGHT. HAVE ADDED
A CHANCE/SLIGHT CHANCE OF SHOWERS EARLY MONDAY NIGHT DUE TO THE
EXPECTED INSTABILITY SHOWERS THAT ARE EXPECTED TO DEVELOP DURING
THE AFTERNOON HOURS. MODELS CONTINUE TO SHOW WEAK DISTURBANCES
CLIPPING EASTERN WISCONSIN WEDNESDAY INTO THURSDAY. CONTINUED THE
DRY FORECAST NOW FOR SEVERAL REASONS. THE FIRST IS TRYING TO
DETERMINE WHEN THE BEST CHANCES WOULD BE AND THE SECOND REASON IS
NOT TO HAVE REALLY SMALL CHANCES IN FOR SEVERAL PERIODS. IF UPPER
LOW REMAINS IN THE SIMILAR POSITION TOMORROW NIGHT...MAY BE ABLE
TO ADD SOME CHANCES FOR SHOWERS AND THUNDERSTORMS. WRF/GFS WOULD
SUGGEST WEDNESDAY WOULD THE BEST TIME PERIOD AS MODELS SHOWING
SHORTWAVE MOVING ACROSS THE AREA DURING THE HEAT OF THE DAY.

GRADUAL WARMING TREND EXPECTED LATE IN THE WEEK. RETURN FLOW SETS
UP ON THURSDAY NIGHT INTO FRIDAY...THEREFORE MAY NEED TO CONSIDER
ADDING PRECIPITATION IF THIS TREND CONTINUES TOMORROW NIGHT.
BELOW NORMAL TEMPERATURES ARE EXPECTED AT THE BEGINNING OF THE PERIOD
WITH A GRADUAL RETURN TO CLOSER TO NORMAL BY THE END OF THE WEEK.

AVIATION...VFR CONDITIONS ARE ANTICIPATED OVER THE RGN TODAY AND
TONIGHT...WITH THE EXCEPTION OF MVFR VSBYS/CIGS WITH ISOLD STG
TSTMS IN THE FOX VALLEY/LKSHR AREAS THIS AFTERNOON. HAIL AND GUSTY
WINDS MAY ALSO ACCOMPANY ANY OF THE STRONGER STORMS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 15, 10:43 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1043 AM CDT SUN JUN 15 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1043 AM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA
TODAY...AND ACROSS THE FOX VALLEY AND LAKESHORE AREAS THIS EVENING.
ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
ARE POSSIBLE THIS AFTERNOON...MAINLY SOUTHEAST OF A LINE FROM
IRON MOUNTAIN MICHIGAN TO ANTIGO TO WISCONSIN RAPIDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...BUT IT IS STILL
TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LMZ521-522-541>543-161200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1043 AM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING.
ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS
ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...BUT IT IS STILL
TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

TH/TE

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:33 PM CDTSpecial Marine WarningGRB117 min
Jun 15, 2:33 PM CDTSpecial Marine WarningGRB117 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.